Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 263, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Aug 23, 2021, 1:03 AM CDT. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2021, 1:03 AM CDT (06:03 UTC)
- Expired
- Aug 23, 2021, 2:00 AM CDT
- In force
- 57 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 59 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 486 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
316
WHUS54 KMOB 230603
SMWMOB
GMZ631-650-230700-
/O.NEW.KMOB.MA.W.0263.210823T0603Z-210823T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
103 AM CDT Mon Aug 23 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
South Mobile Bay...
* Until 200 AM CDT.
* At 103 AM CDT, a strong thunderstorm was located over Bon Secour
Bay, or 9 nm south of Point Clear, moving southeast at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Bon Secour Bay, Weeks Bay and Gulf Shores Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Frequent lightning is occurring with this storm. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 3039 8794 3040 8790 3038 8784 3041 8783
3039 8781 3039 8783 3036 8784 3034 8781
3029 8776 3030 8773 3029 8774 3024 8773
3025 8767 3011 8754 3004 8787 3023 8791
3023 8782 3025 8781 3024 8785 3025 8791
TIME...MOT...LOC 0603Z 333DEG 17KT 3033 8785
HAIL...0.00IN
WIND...>34KTS
$$1 follow-up statement
788
FZUS74 KMOB 230634
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
134 AM CDT Mon Aug 23 2021
GMZ631-650-230700-
/O.CON.KMOB.MA.W.0263.000000T0000Z-210823T0700Z/
134 AM CDT Mon Aug 23 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 200 AM CDT...
For the following areas...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
South Mobile Bay...
At 133 AM CDT, strong thunderstorms were located along a line
extending from Gulf Shores Beach to near Bon Secour Bay, moving
southeast at 15 knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
Bon Secour Bay and Gulf Shores Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Frequent lightning is occurring with these storms. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 3030 8792 3033 8780 3029 8776 3030 8773
3029 8774 3024 8773 3025 8767 3011 8754
3004 8787 3023 8791 3023 8782 3025 8781
3024 8785 3025 8791
TIME...MOT...LOC 0633Z 326DEG 16KT 3025 8771 3023 8788
HAIL...0.00IN
WIND...40KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Aug 22, 11:59 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 22, 11:59 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1159 PM CDT Sun Aug 22 2021 .AVIATION... 06Z issuance...VFR conditions prevail through Monday afternoon, with temporary MVFR to IFR ceilings/visibility under any showers and thunderstorms. Shower and thunderstorm coverage should remain isolated to scattered, mainly early overnight tonight and once again Monday afternoon. MM/25 && .PREV DISCUSSION... /issued 1052 PM CDT Sun Aug 22 2021/ NEAR TERM /Now Through Tuesday/...Our synoptic pattern has simplified some as the trough over the eastern U.S. continues to shift east while upper level ridging settles in Monday into Tuesday. This promotes a generally northerly to northeasterly mid to upper level flow over the region, and likewise begins to usher in some drier mid-level air. At the surface, we remain in a transition from weak surface troughing over the southeastern U.S. to high pressure building in from the southwest Atlantic. In the mean time expect a primarily northerly to northeasterly wind component to surface winds, only altered to southerly by the afternoon seabreeze boundary that surges inland. Isolated showers and thunderstorms don't appear to want to lose their foothold tonight as several small line segments continue to propagate southeast along their respective outflow boundaries. Forecast guidance suggests these should maintain themselves for another hour or two before dying out as instability wanes. Regardless, continue to expect some gusty winds out of them to around 30mph or so, and frequent lightning. Once storms die out, skies should gradually clear and temperatures will drop into the lower to middle 70's. Monday will feature a relatively similar day to what Sunday had, with isolated to scattered showers and thunderstorms over the region during the afternoon and evening hours. With the influx of drier air aloft, would expect thunderstorm coverage to be kept a bit lower than today. The caveat to this is that thunderstorm downdrafts may be stronger owing to DCAPE values increasing to over 1,000j/kg. SBCAPE/MLCAPE values will likely peak around 2,500/2,000j/kg respectively. PWATs look to be on the order of 1.7 to 1.9 inches, which will continue to favor some heavier rainfall with thunderstorms (generally on the order of 1 to 2 inches per hour). If storms move slow enough and/or train over the same areas then nuisance flooding could become a concern. It appears that the best area to see convection will be over areas that reach convective temperatures and nearer the coast in association with the seabreeze boundary. With the more limited convective coverage, temperatures soar into the middle 90's, with an isolated spot or two reaching the upper 90's. Given this, and the higher relative humidity values across far southeastern MS and coastal counties of AL/FL, have opted to go with a heat advisory for the 10AM to 7PM Monday timeframe. Expect heat indices over these areas to approach 112. Further inland, slightly lower dewpoints keep RH values lower, and expect heat indices to range between 103 and 107. Heading into Monday night, convection wanes and temperatures drop into the lower to middle 70's. Tuesday will feature a similar setup to Monday with afternoon and evening showers/thunderstorms forced by reaching convective temperatures or along the seabreeze boundary surging inland. Mid- level dry air will be more pronounced, and may put a lid on anything more than an isolated to at times scattered coverage. DCAPE values will be much higher, in the 1,200 to 1,500j/kg range and will foster strong downdrafts with any storm. This will have to be monitored for our wet microburst risk Tuesday. This is particularly the case given most substantial drying exists just above the 0C wetbulb near 675 to 700mb. On the flip side, with the drier and slightly warmer mid- levels we should see lower SBCAPE/MLCAPE values upwards of 2,000/1,500j/kg respectively. This may help to limit thunderstorm intensity/depth. Highs Tuesday will be in the lower to middle 90's, with heat index values ranging between 102 and 107. MM/25 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...Heat Advisory from 10 AM to 7 PM CDT Monday for ALZ261>266. FL...Heat Advisory from 10 AM to 7 PM CDT Monday for FLZ201>206. MS...Heat Advisory from 10 AM to 7 PM CDT Monday for MSZ078-079. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Aug 22, 10:12 PM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
1012 PM CDT Sun Aug 22 2021
ALZ052-261-MSZ076-079-230400-
Washington AL-Mobile Inland AL-Greene MS-George MS-
1012 PM CDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of northern Mobile,
southwestern Washington, northeastern George and southeastern Greene
Counties through 1100 PM CDT...
At 1012 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Tibbie to 4 miles east of
Leakesville. Movement was southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Citronelle, Leakesville, Gulfcrest, Deer Park, Mount Vernon, Calvert
and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3120 8860 3135 8817 3110 8796 3109 8797
3107 8796 3107 8794 3106 8794 3105 8791
3105 8794 3103 8796 3102 8795 3081 8850
TIME...MOT...LOC 0312Z 334DEG 14KT 3128 8822 3118 8849
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Aug 22, 10:57 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
1057 PM CDT Sun Aug 22 2021
ALZ261-263-MSZ076-079-230445-
Mobile Central AL-Mobile Inland AL-Greene MS-George MS-
1057 PM CDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of northern Mobile,
eastern George and southeastern Greene Counties through 1145 PM
CDT...
At 1056 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles southeast of Citronelle to 8 miles
northeast of Lucedale. Movement was south at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saraland, Satsuma, Citronelle, Creola, Chunchula, Gulfcrest, Axis,
Semmes, I65 And AL 158 and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3103 8856 3112 8811 3083 8798 3073 8841
3074 8857
TIME...MOT...LOC 0356Z 352DEG 16KT 3105 8819 3099 8847
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Aug 22, 11:26 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
1126 PM CDT Sun Aug 22 2021
ALZ261-263-265-MSZ079-230530-
Mobile Coastal AL-Mobile Central AL-Mobile Inland AL-George MS-
1126 PM CDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of central Mobile and
southeastern George Counties through 1230 AM CDT...
At 1125 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles west of I65 And AL 225 to Semmes to 5
miles northwest of Tanner Williams to 3 miles west of Lucedale.
Movement was south at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Satsuma, Grand Bay, Creola, Axis, Semmes, Tanner
Williams, I65 And I165, Mobile Regional Airport, Wilmer, I65 And AL
158 and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 8841 3074 8865 3092 8864 3084 8835
3096 8795 3087 8799 3083 8794 3081 8799
3076 8802 3067 8803 3068 8803 3075 8804
3074 8805 3066 8803 3064 8806 3061 8805
3057 8809 3054 8808 3043 8810 3041 8839
TIME...MOT...LOC 0425Z 351DEG 19KT 3094 8793 3078 8826 3077 8844 3094
8864
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Aug 22, 11:46 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
1146 PM CDT Sun Aug 22 2021
ALZ059-261-262-264-FLZ201-203-230545-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Mobile Inland AL-
Escambia Inland FL-Santa Rosa Inland FL-
1146 PM CDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of northeastern Mobile,
central Baldwin, western Escambia, northern Santa Rosa and
northwestern Escambia Counties through 1245 AM CDT...
At 1146 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of I65 And AL 113 to I65 And AL
225. Movement was south at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daphne, Fairhope, Bay Minette, Atmore, Spanish Fort, Robertsdale,
Century, Flomaton, Loxley, Stockton, McCullough, Stapleton, Molino,
Silverhill, Jay, Pollard, Bratt, I65 And CR 1, I65 And AL 113 and I65
And AL 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3051 8793 3055 8790 3065 8792 3067 8792
3065 8793 3070 8796 3074 8795 3087 8798
3090 8797 3089 8798 3103 8800 3126 8731
3126 8724 3079 8688 3047 8791
TIME...MOT...LOC 0446Z 344DEG 18KT 3112 8729 3094 8789
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 9:46 PM CDT | Heat Advisory | MOB | Baldwin, Mobile | 20 hr |
| Aug 22, 10:12 PM CDT | Special Weather Statement | MOB | Washington | 48 min |
| Aug 22, 10:57 PM CDT | Special Weather Statement | MOB | Mobile | 48 min |
| Aug 22, 11:26 PM CDT | Special Weather Statement | MOB | Mobile | 64 min |
| Aug 22, 11:29 PM CDT | Special Marine Warning | MOB | 61 min | |
| Aug 22, 11:46 PM CDT | Special Weather Statement | MOB | Baldwin, Escambia | 59 min |
| Aug 23, 1:11 AM CDT | Special Weather Statement | MOB | Baldwin | 34 min |
| Aug 23, 1:52 AM CDT | Special Marine Warning | MOB | 98 min | |
| Aug 23, 2:10 AM CDT | Special Marine Warning | MOB | 48 min | |
| Aug 23, 2:51 AM CDT | Special Marine Warning | MOB | 84 min | |
| Aug 23, 4:13 AM CDT | Special Marine Warning | MOB | 92 min | |
| Aug 23, 5:47 AM CDT | Special Marine Warning | MOB | 88 min | |
| Aug 23, 6:58 AM CDT | Special Marine Warning | MOB | 92 min | |
| Aug 23, 8:30 AM CDT | Special Marine Warning | MOB | 45 min | |
| Aug 23, 4:11 PM CDT | Special Weather Statement | MOB | Mobile | 49 min |
| Aug 23, 4:40 PM CDT | Special Marine Warning | MOB | 95 min | |
| Aug 23, 4:58 PM CDT | Special Marine Warning | MOB | 77 min | |
| Aug 23, 5:25 PM CDT | Special Marine Warning | MOB | 46 min | |
| Aug 23, 5:29 PM CDT | Special Marine Warning | MOB | 61 min | |
| Aug 23, 2:07 AM CDT | Special Weather Statement | MOB | Escambia | 23 min |
| Aug 23, 4:20 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 2 hr |
| Aug 23, 4:24 PM CDT | Special Weather Statement | MOB | Okaloosa | 51 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.